Results 1 to 10 of 10

Thread: weight gain? what causes it?

  1. #1
    Join Date
    Nov 2009
    Posts
    9
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default weight gain? what causes it?

    Why do I hear so much about weight gain? Is it innevitable? The meds? The fact that I'm too blankin sick to move? sher

  2. #2
    Join Date
    Feb 2009
    Location
    boise
    Posts
    147
    Thanks
    0
    Thanked 5 Times in 4 Posts

    Default

    if you go on prednisone you might gain weight (but you feel so good)
    I've lost 20lbs since dx - can't eat -

    I think weight loss is more common.

    It is the least of your worries now.
    much love to all my lupie friends -

  3. #3
    Join Date
    Mar 2009
    Location
    Lebanon, Pa.
    Posts
    800
    Blog Entries
    4
    Thanks
    26
    Thanked 79 Times in 56 Posts

    Default

    I think some is from the meds especially prednisone but sometimes it is depression also. Love Bonita

  4. #4
    Join Date
    May 2007
    Location
    Seaside, Ca.
    Posts
    3,871
    Thanks
    196
    Thanked 948 Times in 732 Posts

    Unhappy

    For me, its just what you mentioned - not moving around as much as I used to because my knees and hips are in so much pain. I haven't gained much weight, but I can't seem to lose those 10 pounds that I would like to lose.
    Marla

  5. #5
    Join Date
    Jul 2009
    Location
    Iowa
    Posts
    31
    Thanks
    1
    Thanked 1 Time in 1 Post

    Default

    Hey Sher!
    It's hard to say what causes it exactly. I know when I was on a higher dose, I could eat all day and never feel full. I also retained a lot of water, I looked puffy all over...or it could have been from all the eating...

    I have learned to keep an eye on my input, and make sure that I exercise when I feel good enough to do so, and those days I don't feel so good, even more important to do something...yoga...pilates....a walk....spin on the bike....anything..

    Hope that helps a little!

  6. #6
    Join Date
    Dec 2008
    Location
    Atlanta
    Posts
    3,115
    Blog Entries
    1
    Thanks
    27
    Thanked 79 Times in 69 Posts

    Default

    weight gain can be caused by all of the above. Sometimes the medication makes us eat more and sometimes less. Reduction in daily activities causes us not to burn calories. Depression can cause us to eat or not, and boredom can also cause us to eat. My weight gain has been one of the most difficult things for me to accept.
    Phyllis

    share a smile today

  7. #7
    Join Date
    Nov 2009
    Posts
    9
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default thank you everyone

    I have stopped eating regularly for a while cause i'm either exhausted or don't care (depression). I know I have to keep intaking some source of protein so I will continue with that. What I was reading is that I am doomed to gain weight and be unhappy. I am already overweight and unhappy. I am already overweight (5'4", 155 lbs) and trying to lose so it's less stress on my joints. I'm just going to eat healthy and see what happens. I can be overweight and happy. fuck the skinny girls!

  8. #8
    Join Date
    Feb 2009
    Location
    boise
    Posts
    147
    Thanks
    0
    Thanked 5 Times in 4 Posts

    Default

    I don't think you are overweight by much - I'll bet you look great at that weight. Anyway I think it's better to have a little on in case you get real sick - you just never know what this thing is going to do -

    for me, the skinner I get the older I look - my face is drawn and I look like I'm 170 yo - I look like Mathusala's mother - eek! - imo it's not always better to be skinny

    Hang in there -
    much love to all my lupie friends -

  9. #9
    Join Date
    Sep 2009
    Location
    henderson, nv
    Posts
    33
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Plaquenil caused me to loose a little weight.. I think it is because it caused me to have looser bowels then usual and I found that I went to the bathroom more then before I went on it.

  10. #10
    Join Date
    Nov 2009
    Location
    Rising Sun, Maryland
    Posts
    27
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Smile

    Many times with Lupus weight gain will be caused due to the meds that we are given.

    I now double check all of my new meds on "webmd.com" before having them filled & talk them over with my Dr's of I have any questions re: weight gain at all before taking them !!!

    When I 1st started taking meds for Lupus in Dec 04' I never questioned anything, I just did as the Dr's said.

    Dr put me put me on high doses of Lyrica, Cymbalta, Darvaset & Flexeral which caused me to gain a lot of weight.

    By Dec 08' I was ast 230 pounds at 5'4", on High Blood Pressure Meds, Type II Diabetes Meds, Heart Meds, 2 types of Inhailer's. I could hardly walk any lenght of time at all or breath while doing it !!!

    Now since Dec 08' I have changed Dr's, the meds that I was taking, went on the Atkins Program starting Jan 1st 09', was able to stop taking my HBP & Type II meds in Mid~May 09' & went from a size 18 to an 8 as of today's date nov 18th 09' !!!

    Now don't get me wrong I still have many days that I feel like an Elephant ran me over & my Immune System is still weak, but getting my Meds & Weight under control has made a BIG difference !!!

    ~Cindi~
    Do What Is Necessary, Then Do What Is Possible, Then Do What You Thought Was Impossible !!!

    I "DO" Have Lupus, However Lupus "DOSEN'T" Have Me !!!


    Life isn't about waiting for the storm to pass...it's about learning to dance in the rain !!!


    ~Cindi~

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •